Dermal Fillers Provide Solution for Heel Pain and Foot Discomfort

Dr. William Levine is One of the Few Podiatrists in the New York Metro Area to Perform This Procedure

MANHASSET, NEW YORK — Many women undergo cosmetic procedures to plump up their lips or other parts of their face to make them look and feel younger. However, more and more women are turning to having dermal injections for their feet. This unique cosmetic procedure not only makes the feet look and feel healthier, but also alleviates the pain associated with wearing high heels.

This procedure — called metatarsal fat pad atrophy improvement — is the injection of dermal fillers (such as Juvederm or Radiesse) into the foot in order to reverse the effects of fat atrophy, which occurs at the bottom of the feet. Fat atrophy can cause foot discomfort and may result in other health problems, such as metatarsalgia, neuralgia and bursitis, all of which make it difficult for people to walk.

Dr. William Levine, a podiatrist with offices in Manhasset and New York City, is one of the few specialists in the New York metropolitan area who performs this procedure. “As we age, we tend to lose volume beneath the surface of our skin,” he says. “The vital fat pads on the bottom of our feet, which act as cushions, begin to shrink and shift. This may cause discomfort for your feet, particularly in the balls of the feet, especially for women wearing high heels.”

A topical numbing agent is used before injecting a dermal filler into the ball of the foot. The dermal filler stimulates collagen growth, restores the padding inside the foot and reduces pain. The procedure is inexpensive and takes as little as 15 minutes. “It is a painless procedure and our patients experience virtually no downtime,” Dr. Levine says. “Even better, you only have to go for treatment once a year. Women can now go back to wearing high heels without the pain and discomfort they had before.”

For more information, or to make an appointment, call (646) 401-4134 or visit www.williamlevinepodiatrist.com.